MAUDE Adverse Event Report: COVIDIEN 12ML SYRINGE REGULAR NS; SYRINGE, PISTON

COVIDIEN 12ML SYRINGE REGULAR NS; SYRINGE, PISTON
Model Number 8881112059
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the syringe has ink on the inside near the bottom.At first it looked like the plunger but it is ink.
 
Additional Manufacturer Narrative
H3: evaluation summary: a device history record (dhr) review could not be performed because a lot number was not available; however, a lot will not be released without meeting all criteria.The sample was received at the manufacturing facility for evaluation.The sample analysis confirmed the syringe was missing 2 or more major graduation lines or 2 of 4 minor graduation lines.The ink is smeared from the 1ml mark down the proximal end of the syringe, causing the graduation lines between 0ml and 1ml to not be legible.The ink is adhered to the outside of the barrel.The lot number is not known precluding information about conditions at the time of manufacturing.The issue is consistent with issues caused by a worn doctor blade.If the lot was produced prior to 11/19/2020, then unclear procedures may have contributed to the occurrence.The standard operating procedure (sop) governing the printing process was updated on (b)(6) 2020 to define the product diverting process more clearly.No adverse trending signals were identified in production non-conformances or customer complaints per established trending thresholds.Based on the information available and the investigation findings, additional actions are deemed unnecessary at this time.If additional information is received warranting further analysis, the investigation will be resumed.This complaint will be used for tracking and trending purposes.

Brand Name
12ML SYRINGE REGULAR NS
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key11888664
Report Number1424643-2021-00603
Device Sequence Number14302737
Product Code FMF
UDI-Device Identifier10884521010871
UDI-Public10884521010871
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881112059
Device Catalogue Number8881112059
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/23/2021
Patient Sequence Number1